Florida, 2009Flash Flooding and Flood in Florida, December 17 to 18, 2009
December 17 to 18, 2009 · NWS MFL · 4 events in 2 counties and zones
A warm front moving north across south Florida during the afternoon and evening hours of December 17th triggered a persistent band of heavy showers which produced severe flooding over sections of southeastern Broward County and northeastern Miami-Dade County. (NOTE: damage estimates for Broward County flood event contained in Flash Flood event).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $551,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moving north across south Florida during the afternoon and evening hours of December 17th triggered a persistent band of heavy showers which produced severe flooding over sections of southeastern Broward County and northeastern Miami-Dade County. (NOTE: damage estimates for Broward County flood event contained in Flash Flood event).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Dec 17, 2:59 PM EST, 31 minutes earlier.
Area forecast discussion, Dec 17, 2:59 PM EST, 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EST THU DEC 17 2009
.DISCUSSION...STRONG SOUTHERN STREAM SHORT WAVE CURRENTLY
EMERGING INTO THE WESTERN GOFMEX INDUCING SURFACE LOW IN THE
SOUTHWEST GOFMEX AND THIS SYSTEM WILL RAPIDLY SHIFT NORTHEAST. THE
CURRENT STATIONARY FRONTAL BOUNDARY WILL BEGIN TO SHIFT NORTH AS A
WARM FRONT TONIGHT AND FRIDAY IN RESPONSE TO THE NORTHEAST MOVING
SYSTEM. THIS WILL PLACE SOUTH FLORIDA IN THE WARM SECTOR OVERNIGHT
AND EARLY FRIDAY WITH DESTABILIZATION OCCURRING THROUGH THIS TIME
FRAME. THIS WILL SET THE STAGE FOR INCREASING CHANCES FOR RAIN AND
THUNDERSTORMS THROUGH MID DAY FRIDAY WITH THE POSSIBILITY OF A FEW
STRONG OR POSSIBLY EVEN SEVERE STORMS. THERE WILL ALSO BE
INCREASING VERTICAL SHEAR TONIGHT INTO EARLY FRIDAY SO IT IS NOT
IMPOSSIBLE TO GET SOME ROTATING CELLS DEVELOPING IN THE WARM
SECTOR ESPECIALLY IN THE SOUTHEAST GOFMEX PRIOR TO 12Z FRIDAY. ON
FRIDAY, THE SURFACE LOW/FRONTAL SYSTEM WILL RAPIDLY SHIFT EAST AS
SEVERAL SHORT WAVES CARVE OUT THE DEEPENING LARGE SCALE TROUGH.
THE 12Z GFS RUN NOW SHOWS THE COLD FRONT CLEARING THE SE FL COAST
BY 00Z SATURDAY WITH THE NAM A LITTLE SLOWER BUT MOST OF THE
WEATHER SHOULD CLEAR THE PENINSULA BY LATE AFTERNOON. THIS WILL
USHER IN MUCH COOLER AND DRIER CONDITIONS SATURDAY AND SATURDAY
NIGHT.
IN THE EXTENDED PERIOD, LARGE SCALE PATTERN WILL CONTINUE TO EVOLVE
INTO A MAJOR TROUGH ACROSS THE EASTERN STATES BY LATE IN THE WEEKEND
INTO EARLY NEXT WEEK. THE ENSEMBLE MEAN CONTINUES TO HAVE
DISCREPANCIES IN THE AMOUNT OF COOLING THAT WILL ACTUALLY TAKE PLACE
BUT ARE COMING MORE IN LINE WITH ONLY AROUND A 5 TO 10 DEGREE SPREAD
IN MINIMUM TEMPERATURES FOR MONDAY AND TUESDAY MORNINGS. AT ANY
RATE, THE SURFACE RIDGE WILL CONTINUE ACROSS THE SOUTHERN PLAINS ON
MONDAY GIVING OUR REGION NORTHERLY FLOW WITH THE RIDGE SHIFTING EAST
AND CENTERED OVER THE FL PENINSULA BY EARLY TUESDAY WITH A GOOD
RADIATIONAL COOLING NIGHT MONDAY NIGHT INTO TUESDAY MORNING. AT THIS
TIME, IT APPEARS THE COLDEST TEMPERATURES OF THE SEASON WILL BE FELT
WITH MINIMUMS BOTH MONDAY AND TUESDAY MORNINGS RANGING FROM THE
UPPER 30S NORTHWEST INTERIOR NEAR LAKE OKEECHOBEE TO THE UPPER 40S
AND LOWER 50S ALONG THE SOUTHEAST COASTAL REGION. TEMPERATURES WILL
GRADUALLY MODIFY INTO THE MIDDLE OF CHRISTMAS WEEK AS THE SURFACE
RIDGE SHIFTS EAST INTO THE ATLANTIC AND LOW LEVEL FLOW RETURNS FROM
OFF THE ATLANTIC. ANOTHER STRONG SHORT WAVE WILL BEGIN TO DIG INTO
THE PLAINS STATES BY WEDNESDAY AND THURSDAY WITH MODELS SHOWING
DIFFERING EVOLUTION OF THIS NEXT TROUGH. EARLIER RUNS OF THE GFS
SHOWED A MORE POWERFUL SYSTEM DIGGING INTO THE SOUTH CENTRAL GULF
STATES BY THURSDAY AND NOW THE 12Z RUN IS SHOWING A MUCH LESS
AMPLIFIED SOLUTION. SO FOR NOW WILL ONLY GO WITH A SLIGHT CHANCE OF
SHOWERS ALL ZONES FOR CHRISTMAS EVE.
&&
.AVIATION...GENERALLY EXPECT PREVAILING VFR CONDITIONS AT ALL
TERMINALS THROUGH THE PERIOD...ALTHOUGH INTERMITTENT PERIODS OF MVFR
CIGS/VSBY WILL BE POSSIBLE IN SCT/NMRS SHRA. WILL MAKE NO MAJOR
CHANGES TO THE PREVIOUS FORECAST THIS AFTERNOON...AS MODEL GUIDANCE
HAS NOT CHANGED SIGNIFICANTLY. WILL CARRY VCSH THROUGH THE
PERIOD...AND INTRODUCE VCTS AT APF AFTER 09Z...AND AT REMAINDER OF
TERMINALS AFTER 13Z. WINDS WILL GRADUALLY VEER FROM E-ESE-SE
OVERNIGHT...BEFORE INCREASING FROM THE SSW AFTER DUSK ON FRIDAY.
&&
.MARINE...STRONG EAST WIND FLOW ACROSS THE NORTHERN ATLANTIC
WATERS DUE TO WIND SURGE ALONG FRONTAL BOUNDARY WILL CAUSE ROUGH
MARINE CONDITIONS THERE BEFORE WIND VEERS TO THE SE AND SEAS
SUBSIDE SLIGHTLY. WIND AND SEAS WILL INCREASE ONCE AGAIN BEHIND
THE COLD FRONT THAT WILL MOVE ACROSS SOUTH FLORIDA WATERS FRIDAY
NIGHT AND SATURDAY THROUGH THE WEEKEND.
&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM WITH
MUCH DRIER AIR ANTICIPATED EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 79 60 73 / 70 80 40 10
FORT LAUDERDALE 74 80 60 74 / 70 80 50 10
MIAMI 73 81 65 75 / 70 80 50 10
NAPLES 68 76 64 70 / 70 80 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 PM THIS EVENING
TO 7 AM EST FRIDAY FOR AMZ651-AMZ671.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST FRIDAY
FOR AMZ650-AMZ670.
GM...NONE.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DDHazardous weather outlook, Dec 17, 3:48 AM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
348 AM EST THU DEC 17 2009
FLZ063-066>075-168-172>174-180000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
348 AM EST THU DEC 17 2009
...STRONG THUNDERSTORMS POSSIBLE STARTING LATE TONIGHT...
...WITH ONE OR TWO SEVERE STORMS POSSIBLE...
...LOCALLY HEAVY RAINFALL POSSIBLE MAINLY ON FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: A WEAK FRONTAL BOUNDARY ACROSS SOUTHERN FLORIDA IS
FORECAST TO START LIFTING BACK UP NORTH AS A WARM FRONT LATE TODAY
OR TONIGHT AS A LOW PRESSURE SYSTEM DEVELOPS ACROSS THE GULF OF
MEXICO. AS THE LOW PRESSURE SYSTEM DEVELOPS TODAY AND MOVE ACROSS
THE NORTHERN GULF OF MEXICO TONIGHT MOISTURE WILL INCREASE ALONG
WITH THE CHANCES OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. AS
THIS CHAIN OF EVENTS PROGRESS THERE WILL BE AN INCREASING CONCERN
FOR A FEW STRONG STORMS AFFECTING PORTIONS OF SOUTHERN FLORIDA
STARTING MAINLY AFTER MIDNIGHT TONIGHT.
WIND: THERE IS A CONCERN FOR A FEW STORMS WITH WIND GUSTS OF 40
MPH OR GREATER MAINLY AFTER MIDNIGHT TONIGHT ACROSS THE ATLANTIC
WATERS AND MAINLAND SOUTH FLORIDA MAINLY SOUTH OF ALLIGATOR ALLEY.
THIS THREAT WILL BE GREATEST ACROSS THE SOUTHWEST FLORIDA COASTAL
WATERS AS CLUSTERS OF THUNDERSTORMS ASSOCIATED WITH THE LOW
PRESSURE SYSTEM ACROSS THE GULF OF MEXICO MAY APPROACH SOUTHEAST
PORTIONS OF THE GULF BY THEN.
TORNADOES: THERE IS ALSO A CONCERN FOR A REMOTE CHANCE OF MAINLY
WATERSPOUTS/TORNADOES TODAY ACROSS THE ATLANTIC WATERS AND
ADJACENT COASTAL SECTIONS OF SOUTHEAST FLORIDA AS A WEAK BOUNDARY
REMAINS IN PLACE ACROSS THE AREA IN THE LOW LEVEL EASTERLY FLOW.
THEN AS WE MOVE INTO TONIGHT, THE POSSIBILITY OF TORNADOES WILL
SPREAD ALSO ACROSS THE SOUTHWEST FLORIDA COASTAL WATERS AND
ADJACENT COASTAL SECTIONS OF COLLIER AND MAINLAND MONROE COUNTIES
AS WELL AS MAINLAND SECTIONS OF SOUTHERN FLORIDA ALONG AND SOUTH
OF ALLIGATOR ALLEY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS NORTHERN
FLORIDA AND SOUTHERN GEORGIA ON FRIDAY WITH A TRAILING COLD FRONT
MOVING ACROSS SOUTHWEST FLORIDA AROUND MIDNIGHT FRIDAY NIGHT AND
ACROSS SOUTHEASTERN FLORIDA DURING THE EARLY MORNING HOURS ON
SATURDAY. AHEAD OF THE FRONT THERE IS A CONCERN AT THE PRESENT
TIME FOR SOME STRONG THUNDERSTORMS WITH ONE OR TWO POSSIBLY
SEVERE. THE MAIN CONCERN WILL BE STRONG WIND GUSTS OF 40 MPH OR
GREATER...LOCALLY HEAVY RAINFALL...AND A POSSIBILITY OF
TORNADOES. THE THUNDERSTORMS ARE EXPECTED TO END WITH THE PASSAGE
OF THE COLD FRONT LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BY SOMETIME FRIDAY MORNING DEPENDING
IF THE CONCERN FOR SEVERE WEATHER BEGINS TO MATERIALIZE. FOR MORE
INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE
AT WWW.WEATHER.GOV/MIAMI.
PS/CC
In the hours before
Special weather statement, Dec 17, 10:17 AM EST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1017 AM EST THU DEC 17 2009
FLZ067-068-168-171600-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
1017 AM EST THU DEC 17 2009
...STRONG SHOWERS AND STORMS AFFECTING NORTHERN PALM BEACH COUNTY...
AT 1016 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG SHOWERS AND THUNDERSTORMS AFFECTING NORTHERN PORTIONS
OF PALM BEACH COUNTY. THE STRONGEST ACTIVITY WAS LOCATED ABOUT 6
MILES NORTHWEST OF NORTH PALM BEACH GENERAL AIRPORT. ALL SHOWERS AND
STORMS WERE MOVING SOUTHWESTWARD AT 5 MPH.
THIS ACTIVITY WILL AFFECT...
THE ACREAGE...
JUPITER...
PALM BEACH SHORES...
NORTH PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2672 8038 2696 8051 2696 8010 2695 8010
2696 8010 2696 8009 2676 8005 2674 8005
2671 8004
TIME...MOT...LOC 1514Z 050DEG 3KT 2689 8032
70/DDSpecial weather statement, Dec 17, 11:09 AM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1109 AM EST THU DEC 17 2009
FLZ067-068-168-171700-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
1109 AM EST THU DEC 17 2009
...STRONG SHOWERS AND THUNDERSTORMS CONTINUE TO IMPACT NORTHERN PALM
BEACH COUNTY...
AT 1109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG SHOWERS AND THUNDERSTORM CONTINUING TO AFFECT
NORTHERN PORTIONS OF PALM BEACH COUNTY. THE STRONGEST STORM WAS
LOCATED NEAR RIVIERA BEACH. ALL SHOWERS AND STORMS WERE MOVING
SOUTHWESTWARD AT 5 TO 10 MPH.
THIS ACTIVITY WILL AFFECT...
RIVIERA BEACH...
THE FLORIDA TURNPIKE AND INTERSTATE 95 BETWEEN GOLDEN LAKES AND FAU
NORTH CAMPUS...
NORTH PALM BEACH GENERAL AIRPORT...
ROYAL PALM BEACH...
THE ACREAGE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS PASS.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2661 8032 2695 8058 2696 8010 2695 8010
2696 8010 2696 8008 2682 8004 2681 8003
2678 8003 2678 8005 2676 8003 2673 8003
TIME...MOT...LOC 1605Z 059DEG 7KT 2678 8011
70/DDSpecial weather statement, Dec 17, 12:14 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1214 PM EST THU DEC 17 2009
FLZ067-068-168-171800-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
1214 PM EST THU DEC 17 2009
...STRONG SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT NORTHERN PALM
BEACH COUNTY...
AT 1213 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG SHOWERS AND THUNDERSTORMS AFFECTING NORTHERN PALM
BEACH COUNTY. THE STRONGEST STORM WAS LOCATED NEAR NORTH PALM BEACH.
ALL ACTIVITY WAS MOVING WESTWARD AROUND 10 MPH.
THE STORMS WILL AFFECT...
JUNO BEACH...
NORTH PALM BEACH...
RIVIERA BEACH...
FAU NORTH CAMPUS...
HAVERHILL...
PHILO FARMS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2678 8002 2677 8005 2676 8003 2675 8003
2674 8005 2668 8005 2668 8029 2695 8034
2696 8013 2697 8010 2697 8008 2682 8002
TIME...MOT...LOC 1711Z 082DEG 10KT 2684 8004
70/DDFlash Flood, Miami-Dade
- When
- December 17, 3:30 PM EST to 8:00 PM EST
- Where
- Miami-Dade County, 2.8 mi ENE of (Mia)miami Intl to 1.63 mi SW of Miami
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 25.809, -80.236
Significant street flooding occurred over downtown Miami, the Brickell District south of downtown, as well as the Allapattah section northwest of downtown. Several main streets were impassable as a result of the flooding, primarily along Brickell Drive. Numerous motorists were stranded by the high water and at least one business in the Allapattah area had water entering their structure.
Rainfall reports from the area were generally between 3 and 4 inches, with as much as 4.3 inches in downtown Miami.
Flash Flood, Broward
- When
- December 17, 7:30 PM EST to December 18, 4:00 AM EST
- Where
- Broward County, 2.41 mi ESE of (Fll)ft Laudrdl Intl to 0.29 mi SSE of Hallandale
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 26.059, -80.113
Extensive and severe flooding occurred over southeastern Broward and northeastern Miami-Dade counties. Hardest-hit communities were Dania Beach, Hollywood, Hallandale Beach, Pembroke Park and Aventura. As much as 14 inches of rain fell in about 6 hours in North Miami Beach, with other mesonet reports along with radar estimates showing an area of 8 to 13 inches of rain primarily along and east of I-95 in the above-mentioned communities. Severe flooding began around 730 PM in Dania Beach, gradually progressing southward between 8 and 10 PM to cover the rest of the affected area.
A total of 101 homes sustained major flood damage in Broward County, with an additional 88 homes having minor damage. Water was reported to be as high as 2 feet deep inside some homes, and a mobile home park in Pembroke Park had to be evacuated due to the rising water. Shelters were opened in Hallandale Beach and Hollywood to accommodate the evacuees. Six businesses also sustained significant water damage. Two buildings had roof collapses, one in Hallandale Beach and another in Aventura. Hundreds of cars were damaged or destroyed by the water.
In addition to the water damage, about 2,000 customers lost power in Broward and Miami-Dade counties. Damage totals are estimated based partially on average amount of loss per home.
Flash Flood, Broward
- When
- December 17, 10:30 PM EST to December 18, 1:30 AM EST
- Where
- Broward County, 0.38 mi NNW of Lighthouse Pt to 2.18 mi N of Coconut Creek
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 26.275, -80.122
Street flooding was observed in Pompano Beach between I-95 and Powerline Road from Copans Road to Sample Road. No water entered structures, however streets and parking lots were flooded.
Flood, Broward
- When
- December 18, 4:00 AM EST to 4:00 PM EST
- Where
- Broward County, 2.07 mi ENE of Hollywood to 1.19 mi SE of Hallandale
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 26.035, -80.121
Standing water from the heavy rainfall on the evening of December 17th continued into the afternoon hours of December 18th. Water up to 18 inches deep was reported in a mobile home park in Pembroke Park, with streets and parking lots still under a few feet of water in parts of Hollywood, Hallandale Beach, Pembroke Park and Aventura.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, December 17, 2009$50,000 · 1 event
- Winter Storm and High Wind in Alaska, December 17 to 18, 200958 kt wind · 2 events
- Dense Fog in California, December 17 to 18, 20092 events
- Blizzard in Alaska, December 17, 20091 event
- Heavy Snow in Alaska, December 17 to 18, 20091 event
- Flood in Florida, December 17 to 18, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207496, 207502, 207515, 207521.